Alert archive / Illinois / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 73, NWS Chicago, IL

June 4, 20114 counties in Illinois

NWS Chicago, IL issued this severe thunderstorm warning at Jun 4, 2011, 3:02 PM CDT for 4 counties in Illinois. It was in force for 58 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2011, 3:02 PM CDT (20:02 UTC)
Expired
Jun 4, 2011, 4:00 PM CDT
In force
58 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties DuPage County, IL, Kane County, IL, Kendall County, IL, Will County, IL

The radar

The Chicago radar (KLOT), 15 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 3:13 PM CDTTSTM WND GST 541 Nw Sugar Grove, IL
Jun 4, 3:26 PM CDTHAIL 0.5Oswego, IL
Jun 4, 3:26 PM CDTHAIL 12 Nw Sugar Grove, IL
Jun 4, 3:29 PM CDTHAIL 0.51 S Oswego, IL
Jun 4, 3:29 PM CDTHAIL 1Oswego, ILCOLLINS AND GROVE STREETS
Jun 4, 3:52 PM CDTHAIL 1Romeoville, ILAT NWS OFFICE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 2:08 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2749 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -127 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2749 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
1232 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-127 m²/s²
0-3 km storm-relative helicity
-92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

145 
WUUS53 KLOT 042002
SVRLOT
ILC043-089-093-197-042100-
/O.NEW.KLOT.SV.W.0073.110604T2002Z-110604T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
302 PM CDT SAT JUN 4 2011

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN DUPAGE COUNTY IN NORTHEAST ILLINOIS...
  SOUTHERN KANE COUNTY IN NORTHEAST ILLINOIS...
  NORTHEASTERN KENDALL COUNTY IN NORTHEAST ILLINOIS...
  NORTHWESTERN WILL COUNTY IN NORTHEAST ILLINOIS...

* UNTIL 400 PM CDT

* AT 301 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR HINCKLEY...OR 6 MILES NORTH OF LITTLE ROCK...AND MOVING EAST
  AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ELBURN AROUND 310 PM CDT.
  SUGAR GROVE AROUND 315 PM CDT.
  NORTH AURORA...MONTGOMERY AND GENEVA AROUND 325 PM CDT.
  AURORA...BATAVIA AND OSWEGO AROUND 330 PM CDT.
  WARRENVILLE AROUND 340 PM CDT.
  NAPERVILLE AND WINFIELD AROUND 345 PM CDT.
  LISLE AND WHEATON AROUND 350 PM CDT.
  WOODRIDGE AND DOWNERS GROVE AROUND 355 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE BOULDER
HILL AND GLENBARD SOUTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4192 8795 4169 8796 4168 8803 4164 8802
      4164 8797 4159 8797 4166 8832 4175 8860
      4189 8860
TIME...MOT...LOC 2002Z 276DEG 26KT 4181 8857
WIND...HAIL 60MPH 1.25IN

$$

IZZI
3 follow-up statements
777 
WWUS53 KLOT 042021
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
321 PM CDT SAT JUN 4 2011

ILC043-089-093-197-042100-
/O.CON.KLOT.SV.W.0073.000000T0000Z-110604T2100Z/
KANE IL-KENDALL IL-WILL IL-DUPAGE IL-
321 PM CDT SAT JUN 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
DUPAGE...NORTHWESTERN WILL...NORTHEASTERN KENDALL AND SOUTHERN KANE
COUNTIES UNTIL 400 PM CDT...

AT 319 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
SUGAR GROVE...OR 7 MILES NORTHEAST OF LITTLE ROCK...MOVING EAST AT 30
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MONTGOMERY AND NORTH AURORA AROUND 330 PM CDT.
  OSWEGO AND AURORA AROUND 335 PM CDT.
  NAPERVILLE AROUND 350 PM CDT.
  BOLINGBROOK...ROMEOVILLE AND WOODRIDGE AROUND 400 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE BOULDER
HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4169 8796 4168 8803 4164 8802 4164 8797
      4159 8797 4166 8832 4174 8857 4189 8849
      4192 8795
TIME...MOT...LOC 2021Z 285DEG 25KT 4176 8844
WIND...HAIL 60MPH 1.25IN

$$

BIRK
395 
WWUS53 KLOT 042039
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
339 PM CDT SAT JUN 4 2011

ILC043-089-093-197-042100-
/O.CON.KLOT.SV.W.0073.000000T0000Z-110604T2100Z/
KANE IL-KENDALL IL-WILL IL-DUPAGE IL-
339 PM CDT SAT JUN 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
DUPAGE...NORTHWESTERN WILL...NORTHEASTERN KENDALL AND SOUTHEASTERN
KANE COUNTIES UNTIL 400 PM CDT...

AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM GLEN ELLYN TO PLAINFIELD...MOVING
EAST AT 25 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  LOMBARD AND BOLINGBROOK AROUND 345 PM CDT.
  YORK CENTER...WOODRIDGE...VILLA PARK AND ROMEOVILLE AROUND 350 PM
  CDT.
  WESTMONT...DARIEN AND CLARENDON HILLS AROUND 355 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
OAKBROOK TERRACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4169 8796 4168 8803 4164 8802 4164 8797
      4159 8797 4166 8832 4168 8839 4190 8836
      4192 8795
TIME...MOT...LOC 2039Z 274DEG 22KT 4189 8806 4165 8816
WIND...HAIL 60MPH 1.25IN

$$

BIRK
433 
WWUS53 KLOT 042056
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
356 PM CDT SAT JUN 4 2011

ILC043-089-093-197-042106-
/O.EXP.KLOT.SV.W.0073.000000T0000Z-110604T2100Z/
KANE IL-KENDALL IL-WILL IL-DUPAGE IL-
356 PM CDT SAT JUN 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DUPAGE...NORTHWESTERN
WILL...NORTHEASTERN KENDALL AND SOUTHEASTERN KANE COUNTIES WILL
EXPIRE AT 400 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.

LAT...LON 4169 8796 4168 8803 4164 8802 4164 8797
      4159 8797 4166 8832 4168 8839 4190 8836
      4192 8795
TIME...MOT...LOC 2056Z 274DEG 22KT 4188 8792 4164 8802

$$

BIRK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:01 PM CDT, 1 minute earlier.

Area forecast discussion, Jun 4, 3:01 PM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
301 PM CDT SAT JUN 4 2011

.MESOSCALE DISCUSSION...
238 PM CDT

BAND OF WEAK...LIKELY SOMEWHAT ELEVATED...CONVECTION EXTENDS FROM
SOUTHERN IOWA EAST-NORTHEAST INTO NORTH CENTRAL ILLINOIS. A RECENT
ACARS SOUNDING FROM ORD SHOWS THAT THE CAP/INVERSION IS WEAKENING
AND LIKELY FEELING THE EFFECTS OF LARGE SCALE ASCENT. THIS WOULD
ALSO LIKELY EXPLAIN THE RECENT UPTICK IN CUMULUS DEVELOPMENT OVER
EASTERN PORTIONS OF OUR CWA. AS THE CURRENT ELEVATED CONVECTION
CONTINUES EASTWARD INTO REGION OF WEAKER CONVECTIVE INHIBITION WOULD
ANTICIPATE EXPLOSIVE INTENSIFICATION OF THESE STORMS...LIKELY WITHIN
THE HOUR. STILL ANTICIPATE MAINLY A MARGINAL HAIL AND OCCASIONAL
MICROBURST TO BE THE PRIMARY SEVERE THREATS...WITH FLASH FLOODING
BEING A POTENTIALLY LARGER HAZARD. LAKE BREEZE BOUNDARY CONTINUES TO
CHARGE INLAND FROM LAKE MICHIGAN AND WHILE BOUNDARY LAYER BEHIND THE
LAKE BREEZE BOUNDARY IS COOLER/LESS UNSTABLE...ANY WELL DEVELOPED
SEVERE STORMS THAT CROSS INTO THE COOL AIR COULD STILL POSE A SEVERE
THREAT FOR SOME LENGTH OF TIME BEFORE WEAKENING.

IZZI

1252 PM CDT...
SHALLOW CONVECTION THAT HAD BEEN DEVELOPING ALONG THE OUTFLOW
BOUNDARY OVER NORTHWESTERN ILLINOIS HAS CHOKED ON THE CONVECTIVE
INHIBITION AS THEY MOVED EAST. A COUPLE OF RECENT ACARS SOUNDINGS
FROM ORD SHOW A VERY FORMIDABLE CAP PRESENT...MUCH STRONGER THAN
WHAT HAD BEEN FORECAST BY MOST MODELS. IN FACT...PLUGGING IN
CURRENT T/TD AT ORD INTO ONE OF THESE SOUNDINGS YIELDS SBCINH
AROUND 100 J/KG. THIS SHOULD BE MORE THAN SUFFICIENT TO NOT ONLY
PREVENT CONVECTION FROM FIRING ALONG THIS QUICKLY ADVANCING
OUTFLOW BOUNDARY...BUT ALSO KEEP A LID ON ANY CONVECTION FIRING
ALONG THE LAKE BREEZE FOR THE NEXT HOUR OR TWO AT LEAST.

RADAR/SATELLITE TRENDS HAVE SHOWN A RECENT DEEPENING OF CONVECTION
OVER SOUTHERN/EASTERN IOWA...WHICH IS LIKELY INDICATIVE OF A WEAKER
CAP IN PLACE THERE AS HEIGHT FALLS AND A GLANCING BLOW OF UVV'S FROM
SHORTWAVE PASSING BY TO THE NORTH LIKELY HAVE ERODED THE CAP
SOMEWHAT. THIS TREND SHOULD CONTINUE EASTWARD INTO NORTHERN ILLINOIS
AND NOW THINKING THAT THE CONVECTION OVER EASTERN/SOUTHERN IOWA HAS
A BETTER CHANCE OF BECOMING THE MORE ROBUST AND SUSTAINABLE
CONVECTION/SEVERE THREAT FOR US THIS AFTERNOON. THE ORIENTATION OF
THIS CONVECTION IS EVEN MORE EAST-WEST THAN WITH THE INITIAL OUTFLOW
SURGE AND AGAIN COULD POSE A VERY REAL THREAT FOR FLASH FLOODING.

IZZI

1145 AM CDT...
ATMOSPHERE CONTINUES TO COOK OVER THE CWA THIS MORNING WITH FULL
SUNSHINE ALLOWING TEMPS TO CLIMB INTO THE MID-UPPER 80S WITH
DEWPOINTS IN THE LOWER 70S. MODIFYING MORNING SOUNDINGS FOR
CURRENT CONDITIONS AND SPC MESOANALYSIS BOTH SUGGEST ATMOSPHERE IS
GROWING STRONGLY UNSTABLE WITH CONVECTIVE INHIBITION QUICKLY
DECREASING.

ONE ROGUE LONG-LIVED THUNDERSTORM CONTINUES TO TRACK ALONG THE
IL/WI BORDER WITH HIGH RESOLUTION VISIBLE SATELLITE IMAGERY
SHOWING AN OUTFLOW BOUNDARY ARCING SOUTH THEN SOUTHWEST FROM THIS
CELL. THIS OUTFLOW BOUNDARY WOULD CERTAINLY SEEM TO BE A PRIME
CANDIDATE TO FOCUS CONVECTIVE INITIATION THIS AFTERNOON AS
REMAINING CONVECTIVE INHIBITION IS REMOVED.

STRONGLY VEERED LOW LEVEL FLOW IS REDUCING DEEP LATER SHEAR
VALUES WITH THE STRONGEST SHEAR IN THE POST FRONTAL/OUTFLOW
ENVIRONMENT. EVEN STILL...30-40KT OF FLOW IN THE 6KM LAYER SHOULD
BE SUFFICIENT TO RESULT IN 20-30KT OF DEEP LAYER SHEAR AND
EVOLUTION INTO ORGANIZED MULTI-CELLULAR CLUSTER.

DESPITE THE SOMEWHAT MARGINAL DEEP LAYER SHEAR VALUES...MLCAPE
VALUES OVER 3500 J/KG AND STEEP MID-LEVEL LAPSE RATES STILL
SUPPORT A THREAT FOR LARGE HAIL...PARTICULARLY BEFORE CONVECTION
MORPHS INTO LINE/CLUSTER. STRONG INSTABILITY/STEEP LAPSE RATES
ALSO SUPPORT A THREAT OF WET-MICROBURSTS AND LOCALIZED WIND
DAMAGE. THREAT FOR WIND DAMAGE COULD TEND TO INCREASE OVER OUR SE
CWA AS CONVECTION WILL HAVE MORE TIME/OPPORTUNITY TO HAVE
DEVELOPED A COLD POOL AND MESOSCALE ORGANIZATION BY THAT POINT.

PROBABLY ONE OF THE BIGGER THREATS THIS AFTERNOON COULD EVOLVE INTO
HEAVY RAINFALL/FLASH FLOODING...ESPECIALLY SOUTH OF INTERSTATE 80.
THE VERY MOIST ENVIRONMENT AND HIGH PRECIPITATION EFFICIENCY COULD
RESULT IN SOME EXTREME RAINFALL RATES...POSSIBLY OVER TWO INCHES
PER HOUR. OUTFLOW BOUNDARY/FRONT IS BECOMING ORIENTED MORE EAST-
WEST OVER SOUTHEAST IOWA INTO NW IL WHICH IS MORE ALIGNED WITH
THE MEAN FLOW AND ANTICIPATED STORM MOTION. THIS COULD RESULT IN
AT LEAST SOME TEMPORARY TRAINING CELLS...WHICH GIVEN POTENTIAL FOR
SUCH HIGH PRECIP RATES COULD RESULT IN FLASH FLOODING. DID
CONSIDER A SHORT FUSED FLASH FLOOD WATCH BUT DECIDED TO JUST HIT
THE POTENTIAL HARD IN HWO SINCE IT IS NOT CURRENTLY EXPECTED TO
TURN INTO ANYTHING VERY WIDESPREAD OF MAJOR.

IZZI

&&

.DISCUSSION...
945 AM CDT

MODIFIED THE GRIDS SOME THIS MORNING TO ACCOUNT FOR THE DECREASED
CLOUDS AND BUMPED UP TEMPERATURES ACROSS THE MAJORITY OF THE AREA.
THE LAKEFRONT WAS ALREADY READING MID 80S AND AWOS LOCATIONS SOUTH
OF THE AREA ARE ALREADY FLIRTING WITH 90. CIRRUS DECK MOVING IN
FROM THE WEST IS CONTINUING TO THIN AND WE SHOULD SEE TEMPERATURES
CONTINUE TO RISE. NOT MUCH CHANGE IN THE THINKING AS DESCRIBED
PREVIOUSLY FOR THE AFTERNOON CONVECTION. COLD FRONT CONTINUES TO
MOVE TO THE EAST AND AHEAD OF IT...AND ACROSS OUR AREA...WE WILL
KEEP DESTABILIZING. LATEST RUC ANALYSIS IS SHOWING THAT ANY
SURFACE BASED CINH IS RAPIDLY DECREASING AND OVERALL INSTABILITY
INCREASING. CONVECTION ACROSS EASTERN IOWA WILL LIKELY BE THE
BEGINNINGS OF THE MAIN SHOW THIS AFTERNOON AND IS SLATED TO MOVE
IN AND ACROSS THE REGION SHORTLY BEYOND THE NOON HOUR. FOR LAKE
FRONT LOCATIONS...EXPECT A RAPID TRANSITION FROM THE HOT AND MUGGY
UPPER 80S TO 90S AS THE COLD FRONT ACCELERATES SOUTH ALONG THE
LAKE THIS AFTERNOON. WINDS WILL QUICKLY VEER TO THE NORTH AND
NORTHEAST AND WILL BRING IN THE CHILLY MARINE AIRMASS ON TO LAND.

SHEA

//PREV DISCUSSION...

336 AM...PRIMARY FORECAST CONCERNS ARE SEVERE WEATHER AND HEAVY
RAIN POTENTIAL LATER TODAY INTO THIS EVENING.

A COLD FRONT EXTENDS FROM CENTRAL WISCONSIN SOUTHWEST INTO WEST
CENTRAL IOWA EARLY THIS MORNING. AIRMASS AHEAD OF THIS FRONT
REMAINS VERY WARM AND HUMID WITH TEMPS SLOWLY DROPPING OFF THROUGH
THE MID 70S. CONVECTION ACROSS EASTERN NEBRASKA CONTINUES EAST
INTO IOWA IN ASSOCIATION WITH AN UPPER LEVEL SHORTWAVE RIDING
ALONG THE NORTHERN EDGE OF THE RIDGE. NOT EXPECTING MUCH PRECIP
UNTIL THIS FEATURE REACHES NORTHERN IL LATER THIS MORNING AND BY
THAT TIME FORECAST SOUNDINGS SUGGEST THAT CONVECTION COULD BECOME
SURFACE BASED...CERTAINLY BY EARLY AFTERNOON AT THE LATEST. THUS
EXPECT CONVECTION TO DEVELOP IN THE 15Z-18Z TIME PERIOD AND THEN
CONTINUE SOUTHEAST ACROSS THE CWA DURING THE AFTERNOON HRS...
THOUGH NOT ALL THAT CONFIDENT ON OVERALL COVERAGE.

SEVERAL HRS OF MOSTLY SUNNY SKIES THIS MORNING SHOULD ALLOW TEMPS
STARTING IN THE 70S TO EASILY MAKE LOW/MID 80S NORTH AND POSSIBLY
LOWER 90S SOUTH. THESE TEMPS COMBINED WITH DEWPOINTS NEAR 70
SHOULD ALLOW FOR MLCAPES OVER 3 KJ/KG. UNIDIRECTIONAL WINDS ALOFT
WILL SUPPORT MAINLY A DAMAGING WIND THREAT.

THE COLD FRONT WILL LIKELY ACCELERATE DOWN LAKE MICHIGAN BY EARLY
AFTERNOON...SWINGING WINDS AROUND TO THE NORTHEAST. THIS MAY ALSO
SLOW THE OVERALL SOUTHERLY MOVEMENT OF THE FRONT...POSSIBLY
ALLOWING STORMS TO SLOW OVER CENTRAL AND SOUTHERN PORTIONS OF THE
CWA. WITH PRECIPITABLE WATER VALUES BETWEEN 1.5 AND 2 INCHES...
EXPECT EFFICIENT RAIN PRODUCTION AND LOCALLY HEAVY/TORRENTIAL
RAINS WHICH MAY LEAD TO FLOODING DEPENDING ON DURATION OF THE
HEAVY RAIN.

AS THE WINDS TURN OFF THE LAKE...WILL SEE RAPID COOLING ALONG THE
LAKE SHORE. SO WHILE TEMPS WILL BE QUITE WARM THIS MORNING...TEMPS
WILL BE DROPPING THROUGH THE 70S AND INTO THE 60S BY LATE
AFTERNOON ALONG THE LAKE.

PATTERN STAYS A BIT UNSETTLED TONIGHT INTO MONDAY NIGHT WITH
VARIOUS WEAK WAVES RIDING THE EDGE OF THE RIDGE. HAVE MAINTAINED
CHANCE POPS DURING THIS TIME PERIOD. EXPECT MANY DRY HRS BUT CAN/T
PIN DOWN BETTER TIMING OR LOCATIONS FROM THIS DISTANCE. WILL ALSO
BE MAINTAINING AN EASTERLY GRADIENT SUNDAY INTO MONDAY WITH COOLER
TEMPS NEAR THE LAKE.

RIDGE BEGINS TO BUILD BACK ACROSS THE AREA TUESDAY WITH THE
POTENTIAL FOR A LARGE TEMPERATURE GRADIENT ACROSS THE AREA WITH
LOWER 90S ACROSS WESTERN IL TO ONLY LOWER 70S AT THE LAKE WITH A
LAKE BREEZE OR PERSISTENT SOUTHEAST FLOW. BY WEDNESDAY HOWEVER...
THE FLOW TURNS SOUTHWESTERLY AND IT SHOULD BE QUITE WARM WITH
TEMPS INTO THE LOWER 90S ACROSS THE ENTIRE AREA. CMS

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 18Z...

* THUNDERSTORMS THIS AFTERNOON

* WIND SHIFT TO NORTHEAST BY MID AFTERNOON.

PAW

//DISCUSSION...UPDATED 18Z...

CONTINUED THE PREVIOUS TSRA TIMING. A FEW CELLS HAVE POPPED UP
OVER NORTHERN IL DURING THE PAST HOUR OR TWO BUT HAVE FAILED TO
DEVELOP FURTHER. SEVERAL BOUNDARIES ACROSS NORTHERN ILLINOIS AND
NORTHWEST INDIANA IN THE INCREASINGLY UNSTABLE AIR. MAY HAVE TO
WAIT FOR CELLS DEVELOPING IN EASTERN IA TO TRIGGER. IN THE
MEANTIME LAKE BREEZE IS STARTING TO MOVE INLAND. THIS WILL SHIFT
THE WINDS AT THE CHICAGO TERMINALS TO THE NORTHEAST BY MID
AFTERNOON AND MAY SERVE AS ANOTHER FOCUS FOR TSRA DEVELOPMENT.

PAW

//ORD AND MDW CONFIDENCE...UPDATED 18Z...

* MEDIUM CONFIDENCE IN TIMING/TRENDS OF TSRA THREAT THIS AFTERNOON.

* MEDIUM CONFIDENCE IN WIND TRENDS.

* HIGH CONFIDENCE IN GENERALLY VFR CONDITIONS OUTSIDE OF TSRA.

PAW

//OUTLOOK FOR ORD/MDW FOR 00Z MONDAY-12Z SATURDAY...UPDATED 12Z...

SUNDAY NIGHT...VFR.
MONDAY...VFR. CHC TSRA.
TUESDAY...VFR.
WEDNESDAY...VFR.
THURSDAY...VFR. CHC TSRA.
FRIDAY...VFR. SLGT CHC TSRA.

RATZER

&&

.MARINE...
253 PM CDT

APART FROM THE POSSIBILITY OF THUNDERSTORMS THIS EVENING AND AGAIN
EARLY NEXT WEEK...WINDS AND WAVES ON THE LAKE SHOULD BE RELATIVELY
QUIET OVER THE NEXT FEW DAYS UNDER THE INFLUENCE OF AN APPROACHING
CENTER OF HIGH PRESSURE. TODAY A LOW PRESSURE CENTER OVER JAMES
BAY HAS DRAGGED A TRAILING COLD FRONT SOUTHEAST ACROSS LAKE
MICHIGAN. THE FRONT SITS JUST SOUTH OF THE LAKE AS OF MID
AFTERNOON AND WILL CONTINUE TO DRIFT TOWARD THE OHIO VALLEY
TONIGHT AND TOMORROW. HIGH PRESSURE BUILDS ACROSS THE WESTERN
GREAT LAKES TONIGHT BEHIND THE FRONT AND WILL DRIFT SLOWLY ACROSS
THE CENTRAL GREAT LAKES THROUGH MONDAY. LOW PRESSURE WILL DEVELOP
ACROSS THE NORTHERN HIGH PLAINS TUESDAY...WHICH WILL HELP TO LIFT
THE FRONT BACK NORTH FROM THE OHIO VALLEY AND ACROSS THE WESTERN
LAKES AS A WARM FRONT.

LENNING

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&
Hazardous weather outlook, Jun 4, 2:46 PM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
246 PM CDT SAT JUN 4 2011

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
052000-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
246 PM CDT SAT JUN 4 2011 /346 PM EDT SAT JUN 4 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  STRONG THUNDERSTORMS WHICH MAY PRODUCE:

  * DAMAGING WINDS IN EXCESS OF 60 MPH
  * HALF DOLLAR SIZED HAIL
  * HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING

  AREAS AFFECTED AND TIMING:

  * THUNDERSTORMS ARE ANTICIPATED TO DEVELOP ALONG AND AHEAD OF A
    COLD FRONT ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA THIS
    AFTERNOON AND POSSIBLY LINGER INTO THE EARLY EVENING SOUTH OF
    THE KANKAKEE RIVER.

  DISCUSSION:

   * A COLD FRONT WILL CONTINUE TO MOVE SLOWLY SOUTHWARD ACROSS
     THE REGION THIS AFTERNOON. THE ATMOSPHERE HAS BECOME
     EXTREMELY UNSTABLE AHEAD OF THE FRONT...WHICH SHOULD ALLOW
     THUNDERSTORMS ALONG THE FRONT TO CONTINUE AND INCREASE IN
     INTENSITY. WHILE WINDS ALOFT ARE NOT ESPECIALLY STRONG...THE
     MAGNITUDE OF THE INSTABILITY WILL LIKELY COMPENSATE AND ALLOW
     FOR SOME OF THE STORMS TO BECOME SEVERE WITH LARGE HAIL AND
     DAMAGING WINDS. THE VERY MOIST ENVIRONMENT WILL ALSO ALLOW
     THE STORMS TO PRODUCE EXTREMELY HEAVY DOWNPOURS...WHICH COULD
     RESULT IN LOCALIZED FLASH FLOODING.

PORTIONS OF THE KANKAKEE AND ILLINOIS RIVERS WILL REMAIN IN
FLOOD.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE WILL BE A CHANCE OF THUNDERSTORMS FROM SUNDAY THROUGH
MONDAY NIGHT AND AGAIN WEDNESDAY NIGHT THROUGH FRIDAY. SOME OF
THESE THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL.

PORTIONS OF THE KANKAKEE AND ILLINOIS RIVERS WILL REMAIN IN
FLOOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-052000-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
246 PM CDT SAT JUN 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS TODAY. SOME OF THESE STORMS
MAY PRODUCE WIND GUSTS ABOVE 34 KNOTS AND PENNY SIZE HAIL OR
LARGER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE OF THUNDERSTORMS FROM SUNDAY THROUGH MONDAY
NIGHT AND AGAIN WEDNESDAY NIGHT THROUGH FRIDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-052000-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
246 PM CDT SAT JUN 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS TODAY ACROSS SOUTHERN LAKE
MICHIGAN. SOME OF THESE STORMS MAY PRODUCE WIND GUSTS ABOVE 34
KNOTS AND PENNY SIZE HAIL OR LARGER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE OF THUNDERSTORMS FROM SUNDAY THROUGH MONDAY
NIGHT AND AGAIN WEDNESDAY NIGHT THROUGH FRIDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

IZZI

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 3:06 PM CDTSpecial Marine WarningLOT114 min
Jun 4, 3:25 PM CDTSpecial Weather StatementLOTCook20 min
Jun 4, 3:28 PM CDTSpecial Weather StatementLOTCook17 min
Jun 4, 3:34 PM CDTSevere Thunderstorm WarningLOTCook, Grundy, Kendall, Will56 min
Jun 4, 3:44 PM CDTSevere Thunderstorm WarningLOTCook48 min
Jun 4, 4:07 PM CDTSevere Thunderstorm WarningLOTCook, Kankakee, Will53 min
Jun 4, 4:26 PM CDTAreal Flood AdvisoryLOTCook, Will3 hr
Jun 4, 4:37 PM CDTSevere Thunderstorm WarningLOTIroquois, Kankakee68 min
Jun 4, 5:45 PM CDTSevere Thunderstorm WarningLOTIroquois75 min
Jun 4, 5:47 PM CDTAreal Flood AdvisoryLOTFord, Iroquois, Kankakee6 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.